Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

June 27, 2021Crenshaw County, Alabama

NWS Mobile, AL issued this special weather statement at Jun 27, 2021, 2:46 PM CDT for Crenshaw County, Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2021, 2:46 PM CDT (19:46 UTC)
Expired
Jun 27, 2021, 3:30 PM CDT
In force
44 min
Issued by
NWS Mobile, AL

County Crenshaw County, AL

The radar

The Ft Rucker radar (KEOX), 84 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2021-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 322 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2021-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
322 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
790 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

589 
WWUS84 KMOB 271946
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
246 PM CDT Sun Jun 27 2021
 
ALZ057-058-272030-
Butler AL-Crenshaw AL-
246 PM CDT Sun Jun 27 2021

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING 
COUNTIES... NORTHEASTERN BUTLER AND CRENSHAW COUNTIES UNTIL 330 PM 
CDT...

At 245 PM CDT, a cluster of strong thunderstorms was located 4 miles 
southwest of Luverne, moving northwest at 25 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Greenville, Luverne, Brantley, Rutledge, Glenwood, Petrey and
Highland Home.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may 
lead to localized flooding. Do not drive your vehicle through 
flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3153 8620 3144 8619 3144 8626 3153 8628
      3151 8631 3186 8675 3197 8662 3196 8641
      3205 8640 3205 8630 3197 8630 3196 8619
      3179 8620 3179 8615 3166 8615 3162 8618
      3162 8615 3154 8615
TIME...MOT...LOC 1945Z 118DEG 22KT 3165 8630 

$$

CGAL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 27, 1:57 PM CDT, 49 minutes earlier.

Area forecast discussion, Jun 27, 1:57 PM CDT, 49 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
157 PM CDT Sun Jun 27 2021

.NEAR TERM UPDATE...A deep layer southeasterly flow continues
across our forecast area early this afternoon on the southwestern
periphery of a ridge of high pressure nosing southwestward from
the Eastern Seaboard/Appalachian Mountains through northern
portions of MS/AL/GA. Enhanced deep layer moisture and ascent
associated with a shortwave impulse rounding the southwestern
periphery of the ridge is resulting in the development of
scattered to numerous showers and thunderstorms across portions of
the western FL panhandle and adjacent south central and southwest
AL. Some of these storms have produced impressive outflow with
wind gusts up to around 40 mph noted around Crestview earlier.
Frequent lightning and locally heavy rainfall can be expected with
the stronger storms that develop. SPC mesoscale analysis and high
resolution model guidance does indicate 1500-2500 J/KG of MLCAPE
available across much of the central and southern CWA early this
afternoon. This moderate instability along with the available
rich moisture (PWATs up to around 2 inches) and DCAPE values
between 500-800 J/KG will bring a continued potential for a few
wet microbursts with gusts over 40 mph with the stronger convection
that develops this afternoon.

The persistent southeasterly surface flow between 10-20 mph,
increasing 2-3 ft/6 s period swell, and outgoing tides will bring
a HIGH risk of rip currents to our local beaches starting later
this afternoon and continuing through late tonight. The rip
current risk was increased to HIGH. /21

&&

.AVIATION...
18Z issuance...VFR generally prevalent outside of localized MVFR
to IFR conditions in and near scattered to numerous SHRA/TSRA that
will develop this afternoon and evening. Strong wind gusts over 30
knots will also be possible near the stronger storms that develop.
/21

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late tonight for ALZ265-266.

FL...High Rip Current Risk through late tonight for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jun 27, 12:25 PM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
1225 PM CDT Sun Jun 27 2021

FLZ203-205-206-271815-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Inland FL-
1225 PM CDT Sun Jun 27 2021

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
OKALOOSA AND NORTHEASTERN SANTA ROSA COUNTIES UNTIL 115 PM CDT...

At 1223 PM CDT, the strong thunderstorms were located along a line
extending from 6 miles south of Baker to 8 miles southeast of
Crestview to 5 miles west of Eglin Air Force Base, and moving
northwest at 20 mph.

Wind gusts in excess of 40 mph will be possible with these storms.

Locations impacted include...
Crestview and Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3055 8680 3071 8699 3096 8692 3097 8649
      3095 8639 3052 8639
TIME...MOT...LOC 1723Z 125DEG 16KT 3071 8669 3066 8647 3059 8637
Special weather statement, Jun 27, 12:46 PM CDT, 2 hours before
Special Weather Statement
National Weather Service Mobile AL
1246 PM CDT Sun Jun 27 2021

ALZ060-FLZ205-271830-
Covington AL-Okaloosa Inland FL-
1246 PM CDT Sun Jun 27 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN COVINGTON AND NORTHEASTERN OKALOOSA COUNTIES
UNTIL 130 PM CDT...

At 1245 PM CDT, the strong thunderstorms were located along a line
extending from 10 miles west of De Funiak Springs to 10 miles south
of Samson to 7 miles south of Geneva, and moving north at 25 mph.

Wind gusts in excess of 40 mph will be possible with these storms.

Locations impacted include...
Florala, Laurel Hill and Lockhart.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3099 8639 3080 8639 3077 8644 3120 8658
      3127 8619 3099 8619
TIME...MOT...LOC 1745Z 161DEG 24KT 3077 8629 3096 8608 3094 8585
Special weather statement, Jun 27, 1:07 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Mobile AL
107 PM CDT Sun Jun 27 2021

ALZ059-060-FLZ203>205-271845-
Covington AL-Escambia AL-Okaloosa Inland FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
107 PM CDT Sun Jun 27 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN ESCAMBIA...SOUTHWESTERN COVINGTON...OKALOOSA
AND SANTA ROSA COUNTIES UNTIL 145 PM CDT...

At 105 PM CDT, the strong thunderstorms were located along a line
extending from Milton to 12 miles northeast of Roeville to 5 miles
south of Laurel Hill, and moving northwest at 15 mph.

Wind gusts in excess of 40 mph will be possible with these storms. A
wind gust of 38 mph was measured at Crestview at 1235 PM CDT.

Locations impacted include...
Crestview, Pace, Milton, Brewton, Bagdad, Baker, East Brewton, Jay,
Laurel Hill, Riverview, Point Baker, Pea Ridge, Roeville and
Floridatown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3058 8701 3060 8702 3058 8702 3057 8715
      3058 8718 3056 8719 3056 8721 3077 8729
      3095 8722 3100 8716 3100 8718 3111 8708
      3120 8658 3093 8639 3065 8639
TIME...MOT...LOC 1805Z 151DEG 15KT 3064 8704 3083 8689 3089 8647
Special weather statement, Jun 27, 1:40 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Mobile AL
140 PM CDT Sun Jun 27 2021

ALZ056-059-060-FLZ201-203-205-271930-
Conecuh AL-Covington AL-Escambia AL-Okaloosa Inland FL-
Escambia Inland FL-Santa Rosa Inland FL-
140 PM CDT Sun Jun 27 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...ESCAMBIA...SOUTHEASTERN CONECUH...COVINGTON...NORTHWESTERN
OKALOOSA...SANTA ROSA AND NORTH CENTRAL ESCAMBIA COUNTIES UNTIL 230
PM CDT...

At 140 PM CDT, the strong thunderstorms were located along a line
extending from Molino to 9 miles east of Jay to 12 miles northwest of
Laurel Hill, and moving northwest at 20 mph.

Wind gusts in excess of 40 mph will be possible with these storms.

Locations impacted include...
Andalusia, Atmore, Opp, Brewton, Century, Flomaton, East Brewton,
Molino, River Falls, Castleberry, Jay, Red Level, Laurel Hill, Heath,
Gantt, Pollard, Riverview and Bratt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3099 8757 3126 8722 3145 8659 3144 8632
      3129 8624 3110 8624 3073 8683 3064 8731
TIME...MOT...LOC 1840Z 158DEG 16KT 3074 8730 3093 8700 3113 8655
Special weather statement, Jun 27, 2:22 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Mobile AL
222 PM CDT Sun Jun 27 2021

ALZ055>060-262-FLZ201-203-272000-
Baldwin Inland AL-Monroe AL-Conecuh AL-Butler AL-Covington AL-
Escambia AL-Crenshaw AL-Escambia Inland FL-Santa Rosa Inland FL-
222 PM CDT Sun Jun 27 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN BUTLER...SOUTHWESTERN MONROE...NORTH CENTRAL
BALDWIN...SOUTHWESTERN CRENSHAW...ESCAMBIA...CONECUH...NORTHERN
COVINGTON...NORTHWESTERN SANTA ROSA AND NORTH CENTRAL ESCAMBIA
COUNTIES UNTIL 300 PM CDT...

At 220 PM CDT, the strong thunderstorms were located along a line
extending from Century to Brewton to 3 miles north of River Falls,
and moving northwest at 20 mph.

Wind gusts of 40 to 50 mph will be possible with the strongest of
these storms.

Locations impacted include...
Andalusia, Atmore, Monroeville, Brewton, Evergreen, Century,
Flomaton, Frisco City, McCullough, East Brewton, Georgiana, Uriah,
McKenzie, River Falls, Castleberry, Excel, Jay, Red Level, Dozier and
Repton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3082 8734 3099 8760 3126 8767 3142 8755
      3155 8736 3164 8706 3188 8672 3154 8630
      3137 8628
TIME...MOT...LOC 1920Z 135DEG 19KT 3098 8727 3111 8710 3140 8655
Special weather statement, Jun 27, 2:46 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
246 PM CDT Sun Jun 27 2021

ALZ057-058-272030-
Butler AL-Crenshaw AL-
246 PM CDT Sun Jun 27 2021

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES... NORTHEASTERN BUTLER AND CRENSHAW COUNTIES UNTIL 330 PM
CDT...

At 245 PM CDT, a cluster of strong thunderstorms was located 4 miles
southwest of Luverne, moving northwest at 25 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Greenville, Luverne, Brantley, Rutledge, Glenwood, Petrey and
Highland Home.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3153 8620 3144 8619 3144 8626 3153 8628
      3151 8631 3186 8675 3197 8662 3196 8641
      3205 8640 3205 8630 3197 8630 3196 8619
      3179 8620 3179 8615 3166 8615 3162 8618
      3162 8615 3154 8615
TIME...MOT...LOC 1945Z 118DEG 22KT 3165 8630

CGAL

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 12:46 PM CDTSpecial Weather StatementMOBCovington44 min
Jun 27, 1:22 PM CDTRip Current StatementMOBBaldwin, Mobile16 hr
Jun 27, 1:40 PM CDTSpecial Weather StatementMOBCovington, Escambia50 min
Jun 27, 2:22 PM CDTSpecial Weather StatementMOBButler, Conecuh, Escambia38 min
Jun 27, 3:01 PM CDTSpecial Weather StatementMOBButler, Clarke, Conecuh, Monroe, Wilcox59 min
Jun 27, 3:56 PM CDTSpecial Weather StatementMOBMonroe, Wilcox49 min
Jun 27, 12:25 PM CDTSpecial Weather StatementMOBOkaloosa50 min
Jun 27, 1:07 PM CDTSpecial Weather StatementMOBSanta Rosa38 min
Jun 27, 5:08 PM CDTSpecial Weather StatementMOBWayne52 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.